Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 212, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 10, 2020, 3:02 PM MDT for Crowley County, Otero County, Pueblo County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2020, 3:02 PM MDT (21:02 UTC)
- Expired
- Aug 10, 2020, 3:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Crowley County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 33 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -553 J/kg
- Mixed-layer LCL
- 2637 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
381 WUUS55 KPUB 102102 SVRPUB COC025-089-101-102145- /O.NEW.KPUB.SV.W.0212.200810T2102Z-200810T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Pueblo CO 302 PM MDT Mon Aug 10 2020 The National Weather Service in Pueblo has issued a * Severe Thunderstorm Warning for... West central Otero County in southeastern Colorado... Southwestern Crowley County in southeastern Colorado... East central Pueblo County in southeastern Colorado... * Until 345 PM MDT. * At 302 PM MDT, a severe thunderstorm was located near Fowler, or 27 miles east of Pueblo, moving south at 10 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Fowler and Olney Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3826 10425 3830 10407 3806 10385 3797 10420 TIME...MOT...LOC 2102Z 338DEG 10KT 3817 10412 HAIL...0.88IN WIND...60MPH $$ Rodriguez
2 follow-up statements
244 WWUS55 KPUB 102120 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 320 PM MDT Mon Aug 10 2020 COC025-089-101-102145- /O.CON.KPUB.SV.W.0212.000000T0000Z-200810T2145Z/ Otero CO-Crowley CO-Pueblo CO- 320 PM MDT Mon Aug 10 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR WEST CENTRAL OTERO...SOUTHWESTERN CROWLEY AND EAST CENTRAL PUEBLO COUNTIES... At 320 PM MDT, a severe thunderstorm was located over Fowler, or 30 miles west of La Junta, moving southeast at 10 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Fowler and Olney Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3830 10407 3806 10385 3797 10420 3827 10422 TIME...MOT...LOC 2120Z 331DEG 10KT 3813 10407 HAIL...0.88IN WIND...60MPH $$ Rodriguez
684
WWUS55 KPUB 102140
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
340 PM MDT Mon Aug 10 2020
COC025-089-101-102149-
/O.EXP.KPUB.SV.W.0212.000000T0000Z-200810T2145Z/
Otero CO-Crowley CO-Pueblo CO-
340 PM MDT Mon Aug 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OTERO...
SOUTHWESTERN CROWLEY AND EAST CENTRAL PUEBLO COUNTIES WILL EXPIRE AT
345 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3830 10407 3806 10385 3797 10420 3827 10422
TIME...MOT...LOC 2139Z 338DEG 10KT 3808 10405
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:01 PM MDT, 1 minute earlier.
Area forecast discussion, Aug 10, 3:01 PM MDT, 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 301 PM MDT Mon Aug 10 2020 .SHORT TERM...(This evening through Tuesday) Issued at 300 PM MDT Mon Aug 10 2020 Some isolated thunderstorms have formed over the I-25 corridor this afternoon, which is consistent with what HREF has been resolving throughout the day. While limited CAPE is over the I-25 corridor, DCAPE values are around 1500-2000 J/kg. The primary risk for storms throughout the rest of the afternoon and into the evening will be gusty winds of around 50 mph with small or no hail expected over the I-25 corridor. The better environment is out east, but there is a are high amounts of CIN overhead, which should dampen the storms from initiating. If a storm does form over the far eastern plains, around 2000 J/kg of MLCAPE is located near the Colorado and Kansas border. So overall, a wind risk is expected over the plains, mainly over the I-25, and a very low end severe risk is possible near the Colorado and Kansas border. Thunderstorm chances end at around sunset for all of the region. Overnight will be precipitation free and low temperatures will be in the low to mid 60s over the plains, the 30s over the shear mountain valleys and Lake County, the 40s over the San Luis Valley, and the low to mid 50s over the San Luis Valley. A better set up for severe weather is expected over the far eastern plains tomorrow afternoon, near the end of the short term forecast period. A sharp moisture gradient is expected to form over Baca, Bent, Prowers, and Kiowa County as lee troughing pushes dry air into more moist air. A short wave embedded in the upper level flow will help spark thunderstorm development during the late afternoon. CAPE values are expected to be around 1500 J/kg and 6km bulk shear values are around 35-40 kts, therefore if storms fire as anticipated, they have the capability of becoming severe. Main risks will be golf ball sized hail and 70 mph winds. High temperatures will be similar to what they were today across the entire region. Mid 90s over the plains, the mid to upper 80s over the mountain valleys and Teller County, and the 70s over Lake County. .LONG TERM...(Tuesday night through Monday) Issued at 300 PM MDT Mon Aug 10 2020 Main forecast concern/challenge at the start of the period will be with a continued risk of strong to severe storms across the far eastern plains early Tuesday evening. Whatever storms that develop late in the afternoon should continue into the evening, as well as newer development persisting into mid evening. Surface dryline looks to continue to be the focus for development, where at least moderate instability and stronger flow is expected. At this time, highest chances for this stronger development should still be closer to the CO and KS border. Thunderstorm chances should quickly diminish by mid evening, or soon there after. By Wednesday, precip chances lower across much of southern CO but some slight increases in available moisture are expected Thursday with isolated thunderstorm development returning to the higher terrain. Similar setup and thunderstorm chances expected on Friday, with once again, development staying confined to the higher terrain. Pattern supportive of afternoon and evening precip development at the start of the weekend may begin to spread more east with thunderstorm chances returning to parts of the I-25 corridor on Saturday. By late weekend into early next week, thunderstorm chances spread eastward over more of the plains. Above normal temps look to continue during this time. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 300 PM MDT Mon Aug 10 2020 VFR conditons are expected over KALS, KCOS, and KPUB throughout the forecast period. Gusty and erratic outflow winds will continue through the early evening for KCOS and KPUB. Shortly after sunset storm chances diminish over KCOS and KPUB. No thunderstorms are expected over any terminal tomorrow afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKELLY LONG TERM...RODRIGUEZ AVIATION...SKELLY
Hazardous weather outlook, Aug 10, 11:28 AM MDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1128 AM MDT Mon Aug 10 2020 COZ058>089-093>099-111730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1128 AM MDT Mon Aug 10 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible across much of the area this afternoon and evening, and one or two strong storms will be possible over the eastern plains generally east of a Colorado Springs to Springfield line. Hail up to nickel size and winds over 50 mph will be possible with the stronger storms, along with frequent lightning and brief heavy rainfall. Over the mountains, storms will be weaker, with cloud to ground lightning and gusty winds to 40 mph the main risks with any storms that form today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated afternoon thunderstorms are expected daily over the mountains, and a few storms may drift across interior valleys and the southeast plains on Monday and Tuesday. The primary risk with any storms will be cloud to ground lightning and gusty outflow winds. One or two storms could become strong to
In the hours before
Special weather statement, Aug 10, 1:59 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
159 PM MDT Mon Aug 10 2020
COZ086-102045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
159 PM MDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUEBLO COUNTY UNTIL
245 PM MDT...
At 159 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pueblo Depot, or 22 miles east of Pueblo, moving east at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Pueblo Depot.
LAT...LON 3826 10406 3825 10406 3829 10440 3851 10435
3851 10405
TIME...MOT...LOC 1959Z 275DEG 9KT 3838 10423
KTSSpecial weather statement, Aug 10, 2:40 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Pueblo CO
240 PM MDT Mon Aug 10 2020
COZ086-089-093-102115-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
240 PM MDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO...SOUTHWESTERN
CROWLEY AND EAST CENTRAL PUEBLO COUNTIES UNTIL 315 PM MDT...
At 240 PM MDT, Doppler radar was tracking a strong thunderstorm near
Boone, or 25 miles east of Pueblo, moving southeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Fowler, Olney Springs, Boone, Crowley and Pueblo Depot.
LAT...LON 3830 10429 3836 10410 3827 10373 3816 10386
3804 10410 3801 10433
TIME...MOT...LOC 2040Z 330DEG 20KT 3824 10415
KTSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:59 PM MDT | Special Weather Statement | PUB | Pueblo | 46 min |
| Aug 10, 2:40 PM MDT | Special Weather Statement | PUB | Crowley | 35 min |
| Aug 10, 3:48 PM MDT | Special Weather Statement | PUB | Otero | 42 min |
| Aug 10, 4:49 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Aug 10, 4:51 PM MDT | Special Weather Statement | PUB | Otero | 24 min |
| Aug 10, 5:36 PM MDT | Special Weather Statement | PUB | Las Animas | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.